Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does anyone take Lipitor for cholesterol?

I recently began taking Lipitor for high cholesterol and my blood pressure has gotten much higher. It has always been 120/80...always. The last 3 times I was at the doctor s (during the last 6 weeks) it was in the nieghborhood of 140/100 and the doc recommended that I buy a home blood pressure kit. I ve been taking it daily and it s still high - 140-150/ 90-110. The doctor doesn t want to see me until after the new year. Could it be the Lipitor? Or could it be stress? Jake: I don t like to take drugs, at all. And I never have until now. I d prefer not to, believe me. I have a family history of high bad cholesterol and low good cholesterol, and have done the non-medication route for over a year, trying to lower my levels. I ve gone vegan, I ve always been a runner (I m almost 49 and run 2 miles every day---have for over 20 years), and it hasn t worked. The doctor told me I am a stroke/heart attack candidate, and that s why I have chosen the meds. I do agree with you, I guess I should have given more history. I do thank you. Jake - I did NOT thumbs down you........If someone takes the time to answer my questions, I never ever ever give thumbs down.
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Medical Topics ,  
  User's Response
's  Response
my father takes lipitor and i help manage his meds. there is nothing noted that says it causes high blood pressure on the paper that comes with his medicine. it says it can cause muscle pain and weakness, and nausea/diarrhea. stress can cause your blood pressure to go up, i do know that. we all have stress, but it is important to be able to handle it. some people use yoga, prayer, meditation, or things like that. i use physical labor - cleaning out closets, running, weeding the garden, etc. i also heard that holding a purring cat lowers your blood pressuer. call the doctor's office and ask to speak to a nurse, then tell her/him what your blood pressure has been. they may want to see you sooner.
  User's Response
Bobbette Wiggan's  Response

which cholesterol medication is better for me, female, type 2 diebatic, weight 271, age 58, blood pressure some 140/70, should I take Lipilor or Castor, I am also taking Januvia for diebatic and Midiformin, I was on Castor before, then my Dr recommend I try Lipilor, I am on relaxer and anxious med as well. Might not relaxer and Anx. anymore because I am now home on Early retirement, My job was very stressfull Cus Service Rep....

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My cholestorol increased from 132 to 202 in the past year. I have been taking 40mg Lipitor three times a week. During this past year I have increase my exercise to 125-200 miles per week on my bicycle and lost 40 lbs. I have always exercised at least four times per week but because I wanted to get off Lipitor I increased it and lost the weight. My triglycerides were 93; my HDL96; VLDL 19; LDL 87. How and why did my cholestorl increase so much in one year?

doctor1 MD

to help lower cholesterol?If it works it is probably expensive. I do not want to start taking Lipitor or Zocor.I try to eat right,take a asprin everyday to keep blood thin,500mg Niacin.My last reading was 235 total.

doctor1 MD

Hello Doctor, I am aged 42. I have borderline cholestrol and BP. I have been taking Lipitor for the last 3 months. My question, 1. Should I continue Lipitor, as I am only on the borderline. 2. How I can reduce the Cholestrol without Lipitor. 3. I feel very lazy always.

Recent questions on  Lipitor

doctor1 MD

I pass stool normally in the morning and then have the urge to defecate and that may happen two more times. This is worrisome. My blood count is just below the normal range, there is the feeling that I am anaemic and I am on iron tablet twice per day. I am also on Aspirin and Lipitor, once per day. Five months ago I had open heart surgery.

doctor1 MD

I am 56 years old and had been relatively healthy throughout my life. 2 years ago I had a heart attack. I was given 3 drug eluting stents in the left side. I no longer smoke. I take the followings meds. apo-metoprolol 50mg per day, plavix 75mg per day, lipitor 60mg per day, novo-lisinopril 10mg per day, low dose aspirin 1 per day. i wear nitro-dur patches 0,4 & 0,2 but not every day. My issues are : I constantly feel & look bloated. My weight has gone from 155 to 185 but my eating habits haven t been altered drastically. I get hungry then after i eat my stomach gets very upset. My bowel movements are irregular & usually runny. I tire very easily & generally feel lethargic. I often get chest pains and/or heart burn. Because of the aforementioned my mental state isn t the best either. I was an upbeat, active person & now I just try to get the day in. I ve asked my doctor many times if my meds are the issue & he says I must take them to continue living. A couple of times I didn t take all these pills for a few days & noticed a remarkable improvement. I don t really want to die prematurely but I am sick & tired of being sick & tired. Any assistance provided would be greatly appreciated. thanks

doctor1 MD

I HAD A HEART ATTACK ON THE 24TH OF MAY 2011 UPON ECG INVESTIGATION THEY FOUND T ABNORMALITIES SO THE CARDIOLOGIST SENT ME FOR CHEST X-RAY; PUT ME ON LIPITOR AND GAVE ME A 3WEEKS APPOINTMENT.



BUT I AM NOW HAVING IRREGULAR HEART BEAT EVEN WHEN AT REST, PAIN IN MY LEGS AND OCCASIONAL SHORTNESS OF BREATH. SHOULD I WORRIED OR CONTINUE MY MEDICATION AND WAIT FOR THE APPOINMENT OF 31ST JUNE 2011

doctor1 MD

Hi Dr Oana, I have had a stale blood (reddish brown) discharge for over ten years - both breasts. I am 47 years old, had cervical cancer at 31; current health issues: angina, coronary artery disease, fibromyalgia, high cholesterol not sufficiently controlled with medication (Lipitor for many years and now on Vytorin). I have just noticed the discharge (left breast) has changed to black from one duct, dark green from 3 others. The R breast is still a normal milky discharge. I have saw a specialist 1 year ago who did no tests but said to come back in 2 years. I have never had a biopsy or sample of the discharge examined - should I request my GP organise a needle biopsy (was sent to have one via ultrasound but they decided at the appointment not to do it for some reason. Kind regards, and thank your for assisting, Caroline Todd

doctor1 MD

I have had a chronic sore throat wit he feeling of a lump in my pharynx for about twelve weeks. No cough , no taste of blood. I have had episodes of GERD on a sporadic basis. My voice is affected. I take Lipitor and lisinipril daily.

doctor1 MD

Hello, I am a 64 year old healthy male. For more then 25 years I have been taking statins for high cholesterol , lipitor and others however now I am using repatha injection once a month to keep my cholesterol low. Now over the course of these...

doctor1 MD

I am a healthy 79 year old male 5foot 10 190 pounds.i exercise daily and do moderate farm chores.beginning within a week after beginning Lipitor there has feen a nearly total loss of libido. Is there a connection?